Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 360, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 18, 2004, 8:53 PM EDT for Woodford County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2004, 8:53 PM EDT (00:53 UTC)
- Expired
- Oct 18, 2004, 9:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Woodford County, KY
The radar
The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 190053
SVRLMK
KYC239-190115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT MON OCT 18 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOODFORD COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 915 PM EDT
* AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER
SIZE HAIL. THIS STORM WAS LOCATED NEAR VERSAILLES...OR ABOUT 20
MILES WEST OF LEXINGTON...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF MIDWAY BY 900 PM EDT
THIS STORM HAS A HISTORY OF NICKEL SIZED HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3786 8473 3786 8478 3788 8477 3791 8482
3796 8479 3805 8485 3809 8483 3810 8486
3814 8486 3818 8478 3818 8468 3811 8464
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:35 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 18, 6:35 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 635 PM EDT MON OCT 18 2004 ...UPDATE... LARGE CLUSTER OF TSRA, WITH HVY RAINS, MOVING EASTWARD OVER NRN 1/2 OF LMK FA. GETTING SOME GUSTY WINDS TO 40 MPH OUT OF LINE SEGMENT NOW OVER CRAWFORD CO INDIANA, BUT PER LAPS DATA, STORMS SEEM TO BE SOMEWHAT ELEVATED WHICH WOULD COUNTER STG ENVIRONMENTAL FLOW FROM TRANSFERRING TO THE SFC. HOWEVER, THESE TYPES OF STORMS WILL HAVE TO BE WATCHED NEXT COUPLE HOURS. CLUSTER OF SUPERCELLS NOW OVER SERN MO MAKING AN EASTWARD MARCH AS WELL. SHOULD THESE ORGANIZE, 0-3KM SHEAR VECTORS SUGGEST ASSOC PCPN WOULD MOVE INTO SRN IND AND/OR CEN KY LATER TONIGHT. SHOULD THEY MAKE A TREND MORE TOWARD SRN IND, MAY CONSIDER A SHORT FLOOD WATCH FOR THAT AREA SINCE THEYVE ALREADY RECEIVED 1-3 INCHES TODAY. XXV ...PREV AFD BELOW... SHORT TERM:(TONIGHT THROUGH THURSDAY AFTERNOON). WITH STRONG WARM FRONT LIFTING ONLY SLOWLY NWRD THIS AFTN AND TONIGHT...POTENTIAL FOR MORE SHOWERS AND TSTMS WITH LOCALLY HEAVY RAIN NEXT SEVERAL HOURS. LATEST ETA AND RUC MODEL DATA INDCT ONE MORE VORT LOBE MVG ENE ALNG WARM FNT THIS EVE INTO TONIGHT AND THIS SHUD BE ENUF TO TRIGGER ANOTHER ROUND OF TRW/RW WI LCLY HEAVY RAINS. ONCE SHORT WAVE ROTATES BY ON TUE...SHUD ALLOW FOR A WEAK CDFNT/WSHIFT LINE TO DROP SEWRD ACRS AT LEAST A PTN OF FA ON TUESDAY AFTN AND NIGHT. ITS A DIFFICULT CALL TO COORDINATE WITH SFC WIND GRIDS...BUT FLOW SHOUD BE QUITE LIGHT. HWVR FNTL BNDY IN FA WI VERY MOIST AIR IN PLACE WILL BE ENUF TO KEEP TRW THREAT AT LEAST INTO TUE NIGHT. REMAINDER OF SHORT TERM FCST LUKS OK EXCEPT FOR SOME COORDINATION TWEAKS. EXTENDED (THURSDAY NIGHT THROUGH MONDAY)... 06Z GFS MORE IN LINE WITH OTHER EXTENDED MODELS AND WILL LEAN MORE TOWARD 06Z RUN AND HPC SOLUTION FOR DAYS 4 THROUGH 7. THURSDAY NIGHT AND FRIDAY LOOK DRY WITH HIGH PRESSURE MOVING TO THE EAST AND RAIN AHEAD OF WARM FRONT OVER MISSISSIPPI VALLEY STAYING TO OUR WEST. SHOWERS AND THUNDERSTORMS DEVELOP FRIDAY NIGHT AS WARM FRONT APPROACHES WITH MORE SHOWERS/STORMS AHEAD OF COLD FRONT DURING THE DAY SATURDAY. AS FRONT MOVES TO THE SOUTHEAST ON SUNDAY SHOWERS WILL END AND HIGH PRESSURE MOVES ACROSS AREA SUNDAY NIGHT AND MONDAY. HAVE STAYED CLOSE TO BLEND OF HPC AND GFS MOS TEMPERATURES. -MBS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Oct 18, 4:19 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 419 PM EDT MON OCT 18 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190800- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY- RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 419 PM EDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE STORMS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HAIL. IN ADDITION, ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN MANY AREAS, WHICH COULD PRODUCE SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A RISK FOR SEVERE STORMS WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL KENTUCKY ON TUESDAY AS A COLD FRONT SETTLES SOUTH ACROSS THE REGION. THE PRIMARY THREAT SEVERE WEATHER WILL BE FROM GUSTY WINDS AND HAIL. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY FLOODING PROBLEMS, HAIL, AND WIND DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. XXV
In the hours before
Local storm report, Oct 18, 7:12 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL CORYDON 38.21N 86.13W
10/18/2004 0.88 INCH HARRISON IN TRAINED SPOTTER
REPORTED IN DOWNTOWN AREA.
&&
SZAPPANOSLocal storm report, Oct 18, 7:44 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 4 S LOUISVILLE 38.17N 85.74W
10/18/2004 0.25 INCH JEFFERSON KY NWS EMPLOYEE
&&
SZAPPANOSLocal storm report, Oct 18, 8:29 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 PM EDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL SALEM 38.60N 86.10W
10/18/2004 0.25 INCH WASHINGTON IN PUBLIC
REPORTED IN THE CITY.
&&
SZAPPANOSSpecial weather statement, Oct 18, 8:39 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 839 PM EDT MON OCT 18 2004 KYZ040>042-048-049-190335- BOURBON-CLARK-FAYETTE-JESSAMINE-WOODFORD- INCLUDING THE CITIES OF...LEXINGTON...WINCHESTER AND VERSAILLES 839 PM EDT MON OCT 18 2004 ...LINE OF STRONG STORMS MOVING INTO LEXINGTON AREA... WEATHER SERVICE RADAR IS INDICATING A LINE OF STRONG THUNDERSTORMS MOVING INTO THE LEXINGTON AREA THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 45 MPH, CLOUD TO GROUND LIGHTNING, PEA OR MARBLE SIZED HAIL, AND TORRENTIAL RAINS. SOME MINOR FLOODING IS POSSIBLE IN LOW LYING AREAS, AND PONDING WATER IS LIKELY ON AREA ROADWAYS. THE STRONGEST OF THESE STORMS ARE FORECAST INTO PARIS AROUND 850 PM EDT AND LEXINGTON AROUND 9 PM EDT. STAY TUNED TO NOAA WEATHER RADIO, LOCAL MEDIA, OR WEATHER.GOV ON THE INTERNET FOR FURTHER DETAILS. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:05 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.